Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 29, NWS Midland/Odessa, TX

June 2, 2009

NWS Midland/Odessa, TX issued this high wind warning at Jun 2, 2009, 10:30 PM CDT. It took effect at Jun 3, 2009, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2009, 10:30 PM CDT (03:30 UTC)
In effect from
Jun 3, 2009, 4:00 AM CDT
Expired
Jun 3, 2009, 8:42 AM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 030330
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1030 PM CDT TUE JUN 2 2009

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS OF
TEXAS TONIGHT...

.A STRONG LATE SEASON COLD FRONT WILL MOVE THROUGH THE AREA
LATE TONIGHT...RESULTING IN STRONG WINDS ACROSS THE GUADALUPE
MOUNTAINS OF WEST TEXAS. THE STRONGEST WINDS WILL LIKELY IMPACT
THE GUADALUPE PASS DURING THE EARLY MORNING HOURS. THE WINDS WILL
SLOWLY BEGIN TO SUBSIDE A COUPLE OF HOURS AFTER SUNRISE WEDNESDAY.

TXZ258-031130-
/O.NEW.KMAF.HW.W.0029.090603T0900Z-090603T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
930 PM MDT TUE JUN 2 2009

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. 

SUSTAINED NORTHEAST WINDS OF 40 MPH WITH GUSTS NEAR 60 MPH WILL
IMPACT THE GUADALUPE PASS LATE THIS EVENING THROUGH THE EARLY
MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 030925
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 AM CDT WED JUN 3 2009

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
OF TEXAS THROUGH MID MORNING...

.A STRONG LATE SEASON COLD FRONT MOVED THROUGH THE AREA LAST NIGHT...
RESULTING IN STRONG WINDS THROUGH GUADALUPE PASS. THE WINDS WILL
SLOWLY BEGIN TO SUBSIDE A COUPLE OF HOURS AFTER SUNRISE TODAY.

TXZ258-031500-
/O.CON.KMAF.HW.W.0029.000000T0000Z-090603T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
325 AM MDT WED JUN 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

SUSTAINED NORTHEAST WINDS OF 40 MPH WITH GUSTS NEAR 50 MPH WILL
IMPACT THE GUADALUPE PASS THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 031342
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
842 AM CDT WED JUN 3 2009

TXZ258-031445-
/O.CAN.KMAF.HW.W.0029.000000T0000Z-090603T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
742 AM MDT WED JUN 3 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING. 

STRONG WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE PASS THIS
MORNING.  THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELED.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 2, 8:51 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 2, 8:51 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT TUE JUN 2 2009

.UPDATE...
QUICK UPDATE TO CANCEL TORNADO WATCH FOR THE WESTERN COUNTIES.

&&

.DISCUSSION...
A FEW STRONG SUPERCELLS DEVELOPED THIS AFTERNOON AND EVENING
ALONG AN OUTFLOW BOUNDARY PRODUCED BY A COMPLEX OF STORMS LAST
NIGHT FROM THE SOUTHERN TEXAS PANHANDLE THROUGH WESTERN OK. A NEW
OUTFLOW BOUNDARY ASSOCIATED WITH THE COLD POOL FROM THE CONVECTION
TODAY HAS NOW PASSED THROUGH MUCH OF THE PERMIAN BASIN...WITH SOME
BLOWING DUST AND DECENT GUSTS NEAR 40 MPH BEHIND IT. THE TORNADO
THREAT HAS DIMINISHED ACROSS MUCH OF THE AREA...ALTHOUGH A FEW
STORMS MAY STILL BE CAPABLE OF PRODUCING SOME SMALL HAIL AND GUSTY
WINDS ALONG THE OUTFLOW BOUNDARY OVER THE EAST CENTRAL CWA WHERE A
SMALL AXIS OF INSTABILITY RESIDES. LATER THIS EVENING/EARLY
MORNING...A COLD FRONT WILL MAKE ITS WAY THROUGH THE AREA.
HOWEVER...THE BEST RAIN CHANCES WILL LIKELY REMAIN WELL EAST OF
THE REGION.

&&

.PREV DISCUSSION... /ISSUED 737 PM CDT TUE JUN 2 2009/

DISCUSSION...
WE HAVE ISSUED A SPECIAL WEATHER STATEMENT TO ACCOUNT FOR THE
OUTFLOW BOUNDARY MOVING SOUTH INTO THE PERMIAN BASIN AND
SOUTHEASTERN NEW MEXICO PLAINS. GUSTY NORTH WINDS AND REDUCED
VISIBILITIES WILL ACCOMPANY THIS OUTFLOW BOUNDARY.

SEE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
MUCH TO CONSIDER WITH THIS SET OF TAFS. IN THE SHORT TERM...
CONVECTION CONTINUES ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. FOR NOW...IT APPEARS MOST OF THE STORMS WILL
NOT IMPACT ANY TAF SITES AND HAVE OPTED TO GO WITH VCTS AT KMAF
ONLY. CONCERNS ALSO REMAIN FOR A BRIEF PERIOD OF MVFR VISIBILITIES
IN BLOWING DUST BEHIND AN OUTFLOW BOUNDARY CURRENTLY MOVING
THROUGH THE CENTRAL PERMIAN BASIN. WE HAVE BROUGHT VISIBILITIES
DOWN TO 1 MILE IN BLDU ALONG WITH NORTHEAST WINDS OF 25G35KTS AT
KMAF. TERMINALS TO OUR WEST AND SOUTH...KPEQ AND KINK...MAY NEED A
TEMPO GROUP FOR BLDU...BUT EXPECT THIS BOUNDARY TO GRADUALLY
WEAKEN GIVEN A LACK OF SIGNIFICANT CONVECTION TO OUR NORTH. THE
OTHER ITEM OF CONCERN WILL BE MVFR TO IFR CIGS BEHIND THE COLD
FRONT LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  81  63  89  /  50  10  10  10
CARLSBAD NM                61  87  60  93  /  10  10  20  10
DRYDEN TX                  68  90  70  93  /  40  30  30  10
FORT STOCKTON TX           64  88  63  91  /  40  20  20  10
GUADALUPE PASS TX          61  89  57  92  /  10  10  20  10
HOBBS NM                   60  85  63  92  /  10  10  20  10
MARFA TX                   55  85  52  88  /  20  20  20  20
MIDLAND INTL AIRPORT TX    64  84  63  91  /  40  10  10  10
ODESSA TX                  65  84  64  91  /  40  10  10  10
WINK TX                    66  90  64  96  /  20  10  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

06/78
Hazardous weather outlook, Jun 2, 3:57 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 PM CDT TUE JUN 2 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-032100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
357 PM CDT TUE JUN 2 2009 /257 PM MDT TUE JUN 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...FROM THE DAVIS
MOUNTAINS THROUGH THE STOCKTON PLATEAU AND LOWER TRANS
PECOS. A CHANCE OF THUNDERSTORMS ALSO EXISTS THROUGH THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS. THUNDERSTORMS CHANCES WILL
INCREASE TO LIKELY TONIGHT AND SHIFT TO THE NORTHEAST PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS ARE MAY
BECOME SEVERE...SOME OF THE STRONGER STORMS WILL BE ACCOMPANIED
BY HAIL AND HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN
PORTION OF THE AREA WEDNESDAY.  THESE ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

40 PERCENT CHANCE OF SPOTTER ACTIVATION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 2, 5:09 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT TUE JUN 2 2009

TXZ048-022230-
SCURRY-
509 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY.

AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED ABOUT 15
MILES NORTH OF SNYDER...OR JUST EAST OF STATE HIGHWAY 208 NEAR THE
SCURRY AND KENT COUNTY BORDER. THIS STORM IS MOVING NORTHEAST AT 15
MPH. OTHER THUNDERSTORMS WERE DEVELOPING ACROSS MUCH OF NORTHERN
SCURRY COUNTY...GENERALLY ALONG AND NORTH OF U.S. HIGHWAY 180.

THE ATMOSPHERE IS VERY UNSTABLE...AND THESE STORMS COULD BECOME
SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY
EVENING.

PERSONS IN NORTHERN SCURRY COUNTY...INCLUDING THOSE NEAR THE
COMMUNITIES OF FLUVANNA...DERMOTT AND SNYDER SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. BE PREPARED TO TAKE QUICK ACTION IF A
WARNING IS ISSUED.
Special weather statement, Jun 2, 6:21 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT TUE JUN 2 2009

TXZ052-022345-
HOWARD-
621 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN HOWARD COUNTY.

A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY
WINDS NEAR 50 MPH WAS LOCATED 5 MILES EAST OF FAIRVIEW AT 619 PM
CDT...MOVING NORTHEAST AT 20 MPH.

PEOPLE IN NORTHERN HOWARD COUNTY...INCLUDING THE CITY OF BIG
SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

IN ADDITION TO GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN...DEADLY
CLOUD TO GROUND LIGHTNING IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR WEST TEXAS.
Special weather statement, Jun 2, 6:59 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 PM CDT TUE JUN 2 2009

NMZ033-034-TXZ045-046-050-051-059>062-067>069-030400-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN
658 PM CDT TUE JUN 2 2009 /558 PM MDT TUE JUN 2 2009/

...GUSTY NORTH WINDS AND BLOWING DUST THIS EVENING...

A BAND OF GUSTY NORTH WINDS AND BLOWING DUST WILL MOVE SOUTH
ACROSS PORTIONS OF THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO
PLAINS THIS EVENING. EXPECT NORTHEAST WINDS OF 30 MPH WITH GUSTS
NEAR 40 MPH ALONG WITH VISIBILITIES BRIEFLY REDUCED TO NEAR 2 MILES
IN BLOWING DUST. MOTORISTS SHOULD REMAIN ALERT FOR SUDDEN CHANGES
IN VISIBILITIES.

AREAS IMPACTED BY THESE GUSTY WINDS AND BLOWING DUST INCLUDE...
HOBBS...SEMINOLE...LAMESA...ANDREWS...STANTON...WINK...ODESSA...
MIDLAND...MONAHANS...CRANE AND RANKIN.
Local storm report, Jun 2, 7:04 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             7 NE BIG SPRING         32.32N 101.39W
06/02/2009  E0.75 INCH       HOWARD             TX   TRAINED SPOTTER

&&

JAMIE.GUDMESTAD
Special weather statement, Jun 2, 7:50 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT TUE JUN 2 2009

TXZ063-030115-
GLASSCOCK-
750 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY.

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF THUNDERSTORMS OVER GLASSCOCK COUNTY WITH SMALL HAIL UP
TO THE SIZE OF MARBLES AND GUSTY WINDS AROUND 50 MPH...MOVING
EAST AT 15 MPH.

PEOPLE IN GLASSCOCK COUNTY...INCLUDING THE CITY OF GARDEN
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

IN ADDITION TO GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN...DEADLY
CLOUD TO GROUND LIGHTNING IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR WEST TEXAS.
Special weather statement, Jun 2, 8:43 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT TUE JUN 2 2009

TXZ052-063-030215-
HOWARD-GLASSCOCK-
843 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK AND
SOUTHWESTERN HOWARD COUNTIES.

AN INTENSIFYING THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF
MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED 1 MILE NORTHWEST OF
LEES AT 840 PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHEASTERN GLASSCOCK AND SOUTHWESTERN HOWARD COUNTIES...
INCLUDING LEES...FORSAN AND BIG SPRING...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR WEST TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:12 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry46 min

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.